Alert archive / Colorado / Frost Advisories in 2014
Frost Advisory 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this frost advisory at Oct 2, 2014, 2:57 PM MDT for 16 counties in Colorado. It took effect at Oct 3, 2014, 4:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2014, 2:57 PM MDT (20:57 UTC)
- In effect from
- Oct 3, 2014, 4:00 AM MDT
- Expired
- Oct 3, 2014, 8:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415 WWUS75 KBOU 022057 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 257 PM MDT THU OCT 2 2014 ...FROST ADVISORY IN EFFECT EARLY FRIDAY MORNING... .A COLD FRONT WILL MOVE INTO THE NORTHEAST PORTIONS OF COLORADO TONIGHT BRINGING SIGNIFICANTLY COOLER AIR TO THE REGION. WITH CLOUD COVER AND WINDS DECREASING EARLY FRIDAY MORNING...TEMPERATURES WILL BE ABLE TO DROP TO THE LOW 30S FOR MUCH OF THE PLAINS. THESE LOW TEMPERATURES COULD BE HAZARDOUS TO SENSITIVE PLANTS AND CROPS. COZ038>051-030500- /O.NEW.KBOU.FR.Y.0002.141003T1000Z-141003T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 257 PM MDT THU OCT 2 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM MDT FRIDAY. * TEMPERATURE...LOWS WILL FALL INTO THE LOWER 30S ON FRIDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
983 WWUS75 KBOU 030429 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1029 PM MDT THU OCT 2 2014 ...FROST ADVISORY IN EFFECT EARLY FRIDAY MORNING... .A COLD FRONT WILL MOVE INTO THE NORTHEAST PORTIONS OF COLORADO TONIGHT BRINGING SIGNIFICANTLY COOLER AIR TO THE REGION. WITH CLOUD COVER AND WINDS DECREASING EARLY FRIDAY MORNING... TEMPERATURES WILL BE ABLE TO DROP TO THE LOW TO MID 30S FOR MUCH OF THE PLAINS. THESE LOW TEMPERATURES COULD BE HAZARDOUS TO SENSITIVE PLANTS AND CROPS. COZ038>051-031400- /O.CON.KBOU.FR.Y.0002.141003T1000Z-141003T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1029 PM MDT THU OCT 2 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT FRIDAY... * TEMPERATURE...LOWS WILL FALL INTO THE LOWER TO MID 30S ON FRIDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
414 WWUS75 KBOU 031022 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 422 AM MDT FRI OCT 3 2014 ...FROST ADVISORY IN EFFECT EARLY FRIDAY MORNING... .A COLD FRONT LAST NIGHT USHERED IN MUCH COLDER TEMPERATURES ACROSS NORTHEAST COLORADO. HOWEVER...EXTENSIVE CLOUD COVER HAS KEPT TEMPERATURES IN THE MID 30S TO AROUND 40 DEGREES WITH ONLY PATCHY FROST EXPECTED. SOME PARTIAL CLEARING IS EXPECTED JUST AFTER SUNRISE WHICH MAY SEND TEMPERATURES DOWN INTO THE LOWER 30S FOR A BRIEF TIME. THESE LOW TEMPERATURES COULD BE HAZARDOUS TO SENSITIVE PLANTS AND CROPS. COZ038>051-031400- /O.CON.KBOU.FR.Y.0002.000000T0000Z-141003T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 422 AM MDT FRI OCT 3 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * TEMPERATURE...LOWS WILL FALL INTO THE LOWER AND MID 30S BY SUNRISE. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 2, 2:50 PM MDT, 7 minutes earlier.
Area forecast discussion, Oct 2, 2:50 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 250 PM MDT THU OCT 2 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 250 PM MDT THU OCT 2 2014 THE MAIN FEATURE FOR THIS PERIOD IS THE UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT THAT WILL SWEEP BY THE NE PORTIONS OF THE STATE LATE TONIGHT. WINDS WILL SWITCH TO A MORE NORTH TO NORTHWEST DIRECTION WITH THE ONSET OF THE COLD FRONT AROUND MIDNIGHT. WITH THIS WIND CHANGE SIGNIFICANTLY COOLER AIR WILL MOVE IN BRINGING TEMPS INTO THE LOWER TO MID 30S ACROSS THE CWA OVERNIGHT. THERE IS A SLIGHT CHANCE OF SHOWERS WITH THE POSSIBILITY OF SNOW SHOWERS AFTER MIDNIGHT MAINLY OVER THE NE AND CO BORDERS. WITH THE QUICK SHOT OF NORTHEAST FLOW OVER THE PLAINS SOME STRATUS WILL MOVE IN OVERNIGHT BUT WILL MOVE OUT QUICKLY BEFORE SUNRISE WITH A DRIER AND MORE STABLE AIRMASS MOVING IN BEHIND THE FRONT. ISSUED A FROST ADVISORY FOR THE EARLY MORNING ON FRIDAY TO CORRESPOND WITH DECREASING CLOUD COVER AND WINDS THAT WILL ALLOW TEMPERATURES TO DIP BELOW 35 IN MOST AREAS AND COULD BECOME A HAZARD TO SENSITIVE PLANTS. TEMPERATURES WILL BE COOLER BEHIND THE FRONT ON FRIDAY WITH HIGHS ONLY GETTING INTO THE UPPER 50S AND LOWER 60S WITH PARTLY CLOUDY TO SUNNY SKIES. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 250 PM MDT THU OCT 2 2014 DRY AND SEASONAL WEATHER WILL BE THE MAIN STORY THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. EACH OF THE SYNOPTIC MODELS AGREE ON A LARGE RIDGE DEVELOPING OVER THE WESTERN U.S. OVER THE NEXT COUPLE DAYS WHICH WILL DEFLECT ANY WEATHER DISTURBANCES AWAY FROM COLORADO. TEMPERATURES ARE EXPECTED TO WARM TO SLIGHTLY WARMER THAN NORMAL FOR THE FIRST HALF OF NEXT WEEK. NORTHEAST COLORADO WILL BE UNDER MODERATE TO STRONG NORTHWESTERLY FLOW ALOFT THROUGH THE FORECAST PERIOD. THERE MAY BE SOME MID AND HIGH CLOUDINESS AT TIMES THROUGH THE WEEKEND AS SOME MOISTURE RIDES OVER THE RIDGE AXIS AT TIMES ALONG THE WEST COAST. WEATHER IMPACTS ACROSS THE FORECAST AREA WILL BE MINIMAL AS TEMPERATURES STAY WARMER THAN FREEZING ON THE PLAINS DURING THE OVERNIGHT HOURS. && .AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON) ISSUED AT 250 PM MDT THU OCT 2 2014 VFR CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE AFTERNOON AND EVENING AS WINDS MOVE MORE WNW BEFORE THE ONSET OF THE FRONTAL PASSAGE THAT WILL TRANSITION WINDS TO NNE WITH INCREASED WIND SPEEDS UP TO 25 MPH. CIGS WILL DECREASE STARTING BETWEEN 07-08Z TO MVFR CONDITIONS AS FRONT MOVES OVER AREA BUT SHOULD SCATTER OUT BY 11Z WITH NW FLOW RETURNING. MOST MOISTURE IS ISOLATED TO THE NE PLAINS AREA SO SHOWERS NOT EXPECTED. && .BOU WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 8 AM MDT FRIDAY FOR COZ038>051. && SHORT TERM...BOWEN LONG TERM...DANKERS AVIATION...BOWEN
Hazardous weather outlook, Oct 2, 10:19 AM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1019 AM MDT THU OCT 2 2014 COZ030>051-031630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1019 AM MDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT DRIER CONDITIONS ARE EXPECTED TODAY WITH CONTINUED COOL TEMPERATURES. A COLD FRONT WILL MOVE ACROSS NORTHEAST COLORADO LATER TONIGHT WITH COOLER TEMPERATURES AND A FEW RAIN AND SNOW SHOWERS OVER NORTHERN SECTIONS BORDERING WYOMING AND NEBRASKA. TEMPERATURES BEFORE SUNRISE FRIDAY WILL BE IN THE LOWER TO MID 30S. SENSITIVE VEGETATION MAY NEED TO BE COVERED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Frost Advisories in Colorado, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.